Jump to content

Saw Dr. Grubb Today----what A Nice Man


Maxine
 Share

Recommended Posts

It's so hard to tell if it's my POTS acting up, or a little of each of my problems contributing to my terrible weakness, and near syncope., numbness in arms and legs, and buzzing feeling in my spine. My BP has been low, low, low----------- ;) I keep dropping things--------even my brush when I try to brush my hair. I have to hold my water cup with both hands or I'll drop it.

He suggested that I increase the dose of wellbutrin, but I told him that it made me sick when we tried that before. Then I said my symptoms feel more related to CNS from spine problems secondary to my EDS, and then he prescribed Deplin. It's supposed to help with neuro-transmitters, dopamine ect., and this could help my numbness, and weakness, and fatigue.

He had a lot of patients today, and he had to do an emergency procedure on someone today, so was behind schedule. There were two very sick people in the waiting area. One was a younger girl----maybe 16 years old----(the poor dear was so pale), and she came from out of town. I felt guilty taking Dr. Grubb's time, when this girl was so sick. I know Dr. Grubb spent quite a lot of time with her, but I felt I might be taking too long, and I felt distracted. However, I think things went well at my appointment. We can see if this Deplin helps my symptoms. If not, I may ask if I can try a tiny dose of florinef.

Gee------------------I did so well when given a high dose of steroids during, and after my cervical spine surgery-----too bad that couldn't be long term. Way too dangerous. This was just a short term thing to prevent swelling of my spinal cord, as there was a large dent in it, and this dent was still there when the disc was removed and replaced with a new doner disc. I can't handle the sun now, but I could when the summer the steroids were used.

Dr. Grubb was so nice------------------------and today was one of those days I needed someone to be nice.

I just want to feel good again........I would just love to walk miles like I used to. I started PT last week, and start a regular schedule next week.

Maxine :0)............

Link to comment
Share on other sites

I have wanted to see him for a long while, but the wait is long and I am all the way across the states. I've also had ablation and now have that pacer, so not sure what could be done at this point. I am glad you had a good visit and felt validated. He has written some wonderful stories too, (they all make me cry). He sounds like a very special doctor and man. morgan

Link to comment
Share on other sites

Maxine,

I'm glad that you had the opportunity to consult with Dr Grubb, don't feel guilty about taking up his time - that is why you went there after all. As the emergency procedure and taking time with the young patien showed - one of a doctor's skills is balancing their time to the needs of their patients.

Good luck with the new med, hope it helps you,

Flop

Link to comment
Share on other sites

Thanks so much everyone!

Deplin is something newer.

I haven't researched it much---just took a quick glance. He said it would help with my neurological problems. But from what I read on one of the links I brought up it was used to enhance the effectiveness of antidepressents used for depression. I take Wellbutrin, but for reasons other then depression----it's for fatigue, and to help prevent vaso-dilating.

I'm sure he is using this to help with neuro symptoms----(off label use). It helps increase some needed chemicals. However, my dopamine levels are already high, and I have no idea why, other then the wellbutrin possibly causing this.

He said it's a very safe drug. I have seen Dr. Grubb since June 2001. He's been a very nice, compassionate and fair doc----can't ask for much more then that. He's certainly a wizard with the ANS----and knows how to treat his patients with respect.

I'm signing off for now----I woke up with some terrible stabbing pains in my mid back, and it's wrapping all the way around to the front, and it's difficult to type----or move my arms at all for that matter.

Take Care,

Maxine :0)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...